Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 27, NWS Springfield, MO

May 3, 2018Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at May 3, 2018, 10:13 PM CDT for Shannon County, Missouri. It took effect at May 4, 2018, 3:15 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2018, 10:13 PM CDT (03:13 UTC)
In effect from
May 4, 2018, 3:15 AM CDT
Expired
May 4, 2018, 9:40 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Alley Spring (ALYM7).

Action stage
5.3 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

332 
WGUS43 KSGF 040313
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1013 PM CDT Thu May 3 2018

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Jacks Fork at Alley Spring affecting Shannon County.

.Heavy rainfall over the last 24 hours will result in significant 
rises on the Jacks Fork river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC203-041512-
/O.NEW.KSGF.FL.W.0027.180504T0815Z-180505T1127Z/
/ALYM7.1.ER.180504T0815Z.180504T1800Z.180505T0527Z.NO/
1013 PM CDT Thu May 3 2018

...For the Jacks Fork at Alley Spring...
* At  9:30 PM Thursday The stage was 4.1 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by early tomorrow 
  and continue to rise to near 11.5 feet by tomorrow early afternoon.
  The river will fall below flood stage by early Saturday morning.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.  
  Water inundates the entire picnic area one quarter mile downstream 
  from the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Jacks Fork River Basin
  Alley Spring      9   4.1 Thu 09 PM   11.0   5.2   3.0


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$
2 follow-up statements
770 
WGUS83 KSGF 041121
FLSSGF
Flood Statement
National Weather Service Springfield MO
621 AM CDT Fri May 4 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County 
   
.Heavy rainfall yesterday over the area will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-042218-
/O.EXT.KSGF.FL.W.0027.000000T0000Z-180504T2218Z/
/ALYM7.1.ER.180504T0759Z.180504T1200Z.180504T1618Z.NO/
621 AM CDT Fri May 4 2018

...For the Jacks Fork at Alley Spring...
* At  5:30 AM Friday The stage was 11.6 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 11.8 feet by this
  morning.  The river will fall below flood stage late this morning.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.  
  Water inundates the entire picnic area one quarter mile downstream 
  from the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Jacks Fork River Basin
  Alley Spring      9  11.6 Fri 05 AM   5.3   4.5   4.5


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$
147 
WGUS83 KSGF 041440
FLSSGF
Flood Statement
National Weather Service Springfield MO
940 AM CDT Fri May 4 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County
   
.Heavy rainfall yesterday caused river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-041510-
/O.CAN.KSGF.FL.W.0027.000000T0000Z-180504T2218Z/
/ALYM7.1.ER.180504T0759Z.180504T1045Z.180504T1417Z.NO/
940 AM CDT Fri May 4 2018

The Flood Warning has been cancelled for: 
 The Jacks Fork at Alley Spring.
* At  9:30 AM Friday The stage was 8.8 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river will continue to fall to 5.3 feet by tomorrow 
  morning.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring 
  Campground. Water is one foot in depth at the 600, 800 and 900 loop
  camp sites. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Jacks Fork River Basin
  Alley Spring      9   8.8 Fri 09 AM   5.3   4.5   4.5


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 3, 6:22 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 3, 6:22 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
622 PM CDT Thu May 3 2018

...Updated for 00Z Aviation Discussion...

.SHORT TERM...(This evening through Friday)
Issued at 125 PM CDT Thu May 3 2018

The slow moving upper level trough will lift northeast from the
central Plains will lift northeast toward the Great Lakes region
tonight and Friday. This will allow a cold front to slide
southeastward across the Ozarks region late tonight and early
Friday.

The ongoing showers and embedded thunder across southern Missouri
will end by early early this evening. Additional isolated
convection may develop along the approaching front but chances are
low with the upper level support lifting off and a more stable
airmass in the wake of today's clouds and rainfall.

A nice is shaping for Friday as surface high pressure builds into
the region.

.LONG TERM...(Friday Night through Thursday)
Issued at 125 PM CDT Thu May 3 2018

A northwesterly to quasi-zonal upper pattern will prevail this
weekend into next week bringing an occasional passing shortwave
and associated front across the area every few days. This will
result periodic chances for showers and thunderstorms.

The next front will arrive Sunday bringing isolated convection but
a lack of quality moisture will limit coverage. Otherwise
seasonable spring temperatures are expected.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 622 PM CDT Thu May 3 2018

Showers and storms have pushed well east of the
terminals with dry weather and VFR conditions now over much of
southwest Missouri. The surface cold front still remains out across
Kansas and will slowly move eastward tonight arriving at the
terminals between 10Z-14Z Friday. With the moist air ahead of the
front still cannot rule out some scattered convection later
tonight, although most short term models keep things dry and will
not include anything at this point. Otherwise, expect mainly VFR
to at times MVFR conditions later tonight with perhaps IFR
ceilings behind the front Friday morning before mixing out to VFR
flight conditions during the afternoon. Southerly winds will
continue to gust to 25 knots at times this evening, with lighter
northwest winds expected behind the front.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Raberding
Hazardous weather outlook, May 3, 6:42 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
642 PM CDT Thu May 3 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042345-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
642 PM CDT Thu May 3 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

  Residual flooding is still possible across portions of southern
  Missouri this evening. Otherwise, wind gusts to 30 mph will be
  possible through the evening hours.

  A few storms may develop overnight along an advancing cold front.
  Gusty winds could accompany these storms if they develop. The
  risk for any severe weather is very limited.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Isolated thunderstorms may develop at times from Sunday into the
  middle of next week. Severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

In the hours before

Local storm report, May 3, 5:31 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT THU MAY 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     TORNADO          1 SE SQUIRES            36.84N 92.61W
05/03/2018                   DOUGLAS            MO   NWS STORM SURVEY

            EF1 TORNADO AFTER STORM SURVEY. CORRECTS
            PREVIOUS TSTM WND DMG REPORT FROM 1 SE
            SQUIRES. REPORTED AT COUNTY ROAD 307 AND HWY
            5, SQUIRES, MO. ROOF OFF A NEW CATTLE
            FEEDER, LOT OF LIMBS DOWN ONE IS 2-3" IN
            DIAMETER & 10 FT LONG. TIME BASED ON RADAR
            ESTIMATE.

&&

SSL
Local storm report, May 3, 9:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT THU MAY 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     WEST PLAINS             36.73N 91.85W
05/03/2018                   HOWELL             MO   EMERGENCY MNGR

            WEST PLAINS REPORTED A LIMB FELL ON A CAR IN
            TOWN AND DAMAGED THE CAR. TIME ESTIMATED
            BASED ON RADAR.

0246 AM     TORNADO          1 SE SQUIRES            36.84N 92.61W
05/03/2018                   DOUGLAS            MO   NWS STORM SURVEY

            EF1 TORNADO AFTER STORM SURVEY. CORRECTS
            PREVIOUS TSTM WND DMG REPORT FROM 1 SE
            SQUIRES. REPORTED AT COUNTY ROAD 307 AND HWY
            5, SQUIRES, MO. ROOF OFF A NEW CATTLE
            FEEDER, LOT OF LIMBS DOWN ONE IS 2-3" IN
            DIAMETER & 10 FT LONG. TIME BASED ON RADAR
            ESTIMATE.

0217 AM     TORNADO          3 WSW ROGERSVILLE       37.10N 93.10W
05/03/2018                   GREENE             MO   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            WSW ROGERSVILLE. A BARN WAS DESTROYED AND
            TREES WERE UPROOTED NEAR THE INTERSECTION OF
            E. FARM ROAD 186 AND FARM ROAD 241. TIMING
            OF THE EVENT WAS ESTIMATED USING STORM
            REPORTS AND RADAR DATA. ESTIMATED PEAK WIND:
            80 MPH PATH LENGTH /STATUTE/: 0.25 MILES
            PATH WIDTH /MAXIMUM/: 50 YARDS FATALITIES: 0
            INJURIES: 0.

0210 AM     TORNADO          2.5 NORTH OF OZARK      37.07N 93.19W
05/03/2018                   CHRISTIAN          MO   NWS STORM SURVEY

            CORRECTS PREVIOUS TORNADO REPORT FROM 2.5
            NORTH OF OZARK. THE DAMAGE PATH BEGAN NEAR
            THE INTERSECTION OF NORTH 3RD STREET AND
            SUNSET ROAD, WHERE MINOR ROOF DAMAGE
            OCCURRED. THE STORM THEN MOVED NORTHEAST AND
            CAUSED ADDITIONAL ROOF DAMAGE, ALONG WITH
            SNAPPING TREES, AND DESTROYING OUTBUILDINGS
            ALONG ITS PATH BEFORE LIFTING NEAR THE END
            OF PEARTREE DRIVE. RATING: EF-1 ESTIMATED
            PEAK WIND: 95 MPH PATH LENGTH /STATUTE/: 1.2
            MILES PATH WIDTH /MAXIMUM/: 100 YARDS
            FATALITIES: 0 INJURIES: 0.

1228 AM     TSTM WND DMG     1 ESE ORONOGO           37.18N 94.46W
05/03/2018                   JASPER             MO   LAW ENFORCEMENT

            TREE DOWN CROSS THE ROAD AT COUNTY ROAD 220
            AND HIGHWAY D.

1225 AM     TSTM WND DMG     OAKLAND PARK            37.11N 94.48W
05/03/2018                   JASPER             MO   PUBLIC

            WIND CAUSED TREES TO GO DOWN ON RANGELINE AT
            RANGELINE AND ZORA IN JOPLIN MO. CAUSED
            POWER LINES TO GO DOWN. TIME ESTIMATED BASED
            ON RADAR.

1222 AM     TSTM WND DMG     WEBB CITY               37.15N 94.48W
05/03/2018                   JASPER             MO   LAW ENFORCEMENT

            TREE FELL IN THE AREA OF AUSTIN ST CAUSING
            DAMAGE TO SEVERAL VEHICLES.

1155 PM     TSTM WND DMG     SCAMMON                 37.28N 94.82W
05/02/2018                   CHEROKEE           KS   EMERGENCY MNGR

            POLE BARN BLOWN DOWN OVER SCAMMON.

1145 PM     TSTM WND DMG     4 W HALLOWELL           37.17N 95.06W
05/02/2018                   CHEROKEE           KS   EMERGENCY MNGR

            TREE DOWN NEAR 160.

1103 PM     HAIL             LOWRY CITY              38.14N 93.73W
05/02/2018  E1.00 INCH       ST. CLAIR          MO   EMERGENCY MNGR

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:00 PM CDTAreal Flood WarningSGFBarry, Christian, Douglas, McDonald, Ozark, Stone and 4 more15 hr
May 4, 3:37 PM CDTRiver Flood WarningSGFPulaski10 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.